Washington, 2003High Wind in Washington, November 11, 2003
November 11, 2003 · NWS PDT · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Nov 11, 1:41 AM PST, 6 hours 49 minutes earlier.
Area forecast discussion, Nov 11, 1:41 AM PST, 6 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
141 AM PST TUE NOV 11 2003
.SHORT TERM...THE WEATHER SYSTEM THAT BROUGHT RAIN AND HIGH MOUNTAIN
SNOWS TO THE FORECAST AREA WILL DEPART TO THE EAST TODAY. HOWEVER
THERE WILL STILL BE A TIGHT PRESSURE GRADIENT BEHIND IT AS HIGH
PRESSURE REBUILDS OVER THE AREA. AS A RESULT BREEZY TO WINDY
CONDITIONS WILL CONTINUE TODAY...ESPECIALLY THIS MORNING WHEN THE
GRADIENT WILL BE THE TIGHTEST. THE GRADIENT AND LOW TO MID LEVEL
WINDS ARE NOT ENOUGH TO WARRANT ANY HIGH WIND WARNINGS...HOWEVER
THERE COULD STILL BE AREAS OF BLOWING DUST IN THE COLUMBIA BASIN
WHICH RECEIVED LITTLE PRECIPITATION FROM THIS SYSTEM. A LARGE AND
BROAD HIGH PRESSURE RIDGE ALOFT WILL BUILD OVER THE FORECAST AREA BY
WEDNESDAY. UNTIL THEN A NORTHWEST FLOW AND LINGERING MOISTURE WILL
HELP TO PRODUCE UP SLOPE RAIN OR SNOW SHOWERS IN THE NORTHEAST
OREGON AND SOUTHEAST WASHINGTON MOUNTAINS TODAY AND TONIGHT. THEN A
DRYING TREND WILL TAKE PLACE AS THE HIGH PRESSURE BUILDS OVER THE
REGION. THE DRY AND STABLE CONDITIONS WILL PERSIST THROUGH THE
REMAINDER OF THE SHORT TERM FORECAST PERIOD WITH NEAR NORMAL
TEMPERATURES. THERE IS A LIKELIHOOD OF VALLEY AND COLUMBIA BASIN
INVERSIONS SETTING UP DURING THIS PERIOD. HOWEVER THERE STILL WAS
PROBABLY NOT ENOUGH PRECIPITATION ACROSS THE AREA TO MOISTEN UP THE
LOWER ATMOSPHERE ENOUGH TO CREATE WIDESPREAD FOG...THOUGH WILL NOT
RULE OUT FOG ALONG AREA RIVERS AND CREEKS. RSC.
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY. WEAK RIDGING WILL HOLD
OFF THE NEXT SYSTEM UNTIL SATURDAY. SATURDAY THROUGH MONDAY UPPER
LEVEL FLOW WILL BECOME ZONAL. WITH THIS WESTERLY FLOW WEAK SYSTEMS
WILL MOVE SWIFTLY THROUGH THE AREA EVERY 24-36 HOURS WITH TIMING
UNCERTAIN. THESE WEAK SYSTEMS WILL KEEP A LOW CHANCE OF
PRECIPITATION NEAR THE CASCADE CREST AND OVER UPSLOPE AREAS IN THE
BLUES AND NORTHEAST OREGON MOUNTAINS WHILE THE COLUMBIA
BASIN...YAKIMA VALLEY...KITTITAS VALLEY...AND DESCHUTES PLATEAU
REMAIN IN A RAIN SHADOW. WINDS WILL BECOME BREEZY TO WINDY IN THE
COLUMBIA BASIN...COLUMBIA GORGE...AND KITTITAS VALLEY FOLLOWING
PASSAGE OF THESE WEAK SYSTEMS AS THE MID LEVEL WINDS MIX DOWN TO THE
SURFACE. COONFIELD
&&
.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 54 33 49 / 10 05 00
WALLA WALLA 54 35 51 / 05 05 00
TRI-CITIES 56 32 52 / 05 05 00
YAKIMA 53 31 47 / 05 05 00
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&
88
Hazardous weather outlook, Nov 11, 3:36 AM PST, 4 hours 54 minutes before
ORZ041>050-WAZ024>030-121300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
336 AM PST TUE NOV 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
BREEZY TO WINDY CONDITIONS WILL PERSIST TODAY. THERE WILL BE AREAS
OF BLOWING DUST IN THE COLUMBIA BASIN. THE WEATHER SYSTEM THAT IS
RESPONSIBLE FOR THE WIND WILL EXIT THE REGION THIS AFTERNOON WITH
DECREASING WINDS.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HIGH PRESSURE ALOFT WILL MOVE OVER THE REGION KEEPING CONDITIONS DRY
AND STABLE THROUGH FRIDAY. FREQUENT WEATHER SYSTEMS WILL THEN MOVE
THROUGH THE REGION SATURDAY THROUGH MONDAY IN A FAST WESTERLY FLOW
ALOFT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, East Columbia River Gorge
- When
- November 11, 8:30 AM PST
- Where
- East Columbia River Gorge forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.874, -120.789 (the zone’s center; the record gives no point)
A peak wind gust of 58 MPH was recorded by ASOS at Dallesport, WA.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Florida, November 11, 20033 deaths · 2 events
- Winter Weather in New York, November 11, 20036 injured · 5 events
- Flash Flooding and Debris Flows in Puerto Rico, November 11, 20031 injured · 12 events
- Wildfire in Oregon, November 11, 2003$16,000 · 1 event
- Dense Fog in Kansas, November 11 to 12, 20038 events
- High Wind in Colorado, November 11, 200389 kt wind · 4 events
- Winter Storm in North Dakota, November 11 to 12, 20034 events
- High Wind in Montana, November 11, 200353 kt wind · 3 events
- Heavy Rain in U.S. Virgin Islands, November 11 to 12, 20031 event
- High Wind in Washington, November 11, 2003$2,000 · 58 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335583.